Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Autism - Support Across the Spectrum Autism - Support Across the Spectrum

Tylenol and Autism?

Posted by on Nov. 19, 2013 at 8:50 AM
  • 19 Replies

My son's ABA emailed this to me this morning. It's an interesting read. For some reason I couldn't copy and paste this so if anyone could make it a clicky it would be appreciated.

What is your opinion on this? Could we have been blaming vaccines when we should have been looking at acetametaphin

by on Nov. 19, 2013 at 8:50 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
mypbandj
by Jen on Nov. 19, 2013 at 9:27 AM
I can't open or make clicky, sorry I'm mobile! But this sounds oddly familiar...

I have taken up listening to podcasts lately and there was one on Tylenol. They were talking about how it's not the safest/harmless drug that everyone perceives it to be. In fact, it can be very toxic! Just a little bit too much and you could be looking at needing a new liver! People in that situation protest: I didn't take that much!
But that's the point. It's very toxic when any amount over the recommended dosage is taken. Scary!
Posted on CafeMom Mobile
JTMOM422
by Brenda on Nov. 19, 2013 at 9:40 AM

Well our pediatrician does not recommend giving Tylenol unless a fever goes over 101.5 She said that even then she does not recommend just using tylenol. She would prefer to switch Tylenol and Motrin because it will help the fever go down and stay down and then you aren't using too much Tylenol. It's an interesting piece that is for sure


Quoting mypbandj:


I can't open or make clicky, sorry I'm mobile! But this sounds oddly familiar...

I have taken up listening to podcasts lately and there was one on Tylenol. They were talking about how it's not the safest/harmless drug that everyone perceives it to be. In fact, it can be very toxic! Just a little bit too much and you could be looking at needing a new liver! People in that situation protest: I didn't take that much!
But that's the point. It's very toxic when any amount over the recommended dosage is taken. Scary!


lillettemomma
by Member on Nov. 19, 2013 at 10:36 AM
My autistic children cannot handle Tylenol at all.....it causes serious behavior issues with them..... last time I gave it to my odd she went into a full fledge rage for hours.... yeah I stay away from tylenol
Jenibob
by Bronze Member on Nov. 19, 2013 at 11:57 AM

Interesting, I'm going to check it out.  We did use tyenol.   We do prefer motrin because the effect lasts longer but I think any medication (OTC or prescribed) should be followed as directed and only as needed.

ineedcoffeemom
by Brittaney on Nov. 19, 2013 at 3:44 PM
2 moms liked this

I should not have opened this post on such a frustrating day. Seeing how many different things could have caused damage to our kids is just heart-breaking ....... its like there is no possible way we can do what's right for our children. No matter what we do, we're just going to hurt them.

This one just gets under my skin because I started out never giving my daughter tylenol ..... the pedi I loved and trusted said do ibuprofen instead if I wanted to help my daughter feel more comfortable from vaccines or any fever. Well, when she was 7 months old my mom kept her for the first time ..... and she ended up having a horrible cold. She had caught it before going to my parents but just hadn't shown signs yet (I know this because me and my husband came down with it 2 days after she went to stay with my mom and I know who we got it from) I called and asked if Cheyanne was sick, my dad answered and said no, she was just teething (he had no idea what he was talking about)    She was sick and I had given my mom ibuprofen in case she needed it for any reason ....... well she decided it wasn't keeping my daughter's fever down enough and went and bought tylenol .... she ran into her dr at the store when looking for something and he recommended it to her (and my mom's allergic to ibuprofen so she just thinks tylenol is better period)

Sorry this was so long, just saying I found out, told her Cheyanne had never had tylenol before and I was glad she didn't end up having a severe reaction to it but I was still mad at her for not calling and asking me first!   And now every time my daughter has a fever, my mom still says I should use tylenol instead of ibuprofen ..... ibuprofen isn't meant to bring down fevers! GRRRR Once again, sorry. My head really hurts today.

aidensmomma508
by Wendy on Nov. 19, 2013 at 5:06 PM

Not for us, my so. Wasn't sick til he was 2 

darbyakeep45
by Darby on Nov. 19, 2013 at 6:00 PM

I don't think Autism has anything to do with giving our children Tylenol...just my take.  

Linda733
by on Nov. 19, 2013 at 9:07 PM

That's exactly what my sons pediatrician recommended. The things I keep learning are blowing my mind. Drs are always recommending Tylenol 

Quoting JTMOM422:

Well our pediatrician does not recommend giving Tylenol unless a fever goes over 101.5 She said that even then she does not recommend just using tylenol. She would prefer to switch Tylenol and Motrin because it will help the fever go down and stay down and then you aren't using too much Tylenol. It's an interesting piece that is for sure


Quoting mypbandj:


I can't open or make clicky, sorry I'm mobile! But this sounds oddly familiar...

I have taken up listening to podcasts lately and there was one on Tylenol. They were talking about how it's not the safest/harmless drug that everyone perceives it to be. In fact, it can be very toxic! Just a little bit too much and you could be looking at needing a new liver! People in that situation protest: I didn't take that much!
But that's the point. It's very toxic when any amount over the recommended dosage is taken. Scary!



Linda733
by on Nov. 19, 2013 at 9:09 PM

This is just insane!! What is going on. It's like one bad thing after another for our children..it's scary and sad 

JTMOM422
by Brenda on Nov. 19, 2013 at 9:30 PM

I agree with you on this. OTC are over used way too much. When my kids have a cold the doctor says no cough meds or cold meds til after they are 4. She still doesn't even give out the prescription unless she feels she has to. She has given my dd benydryl for a real bad cough before since she believed it to be allergy related. But she recommends a honey elexir for coughs. 

Quoting Jenibob:

Interesting, I'm going to check it out.  We did use tyenol.   We do prefer motrin because the effect lasts longer but I think any medication (OTC or prescribed) should be followed as directed and only as needed.


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)